Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 101, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 24, 2015, 1:04 PM CDT for Jefferson County, Van Buren County, Iowa. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2015, 1:04 PM CDT (18:04 UTC)
- Expired
- Jul 24, 2015, 2:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, IA, Van Buren County, IA
The radar
The Quad Cities radar (KDVN), 146 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 1:20 PM CDT | TSTM WND GST 60 | 5 Nw Douds/Leando, IA | WINDS ESTIMATED 50 TO 60 MPH. |
| Jul 24, 1:45 PM CDT | TSTM WND DMG | 2 Nw Keosauqua, IA | TREES DOWN ON 205TH STREET IN PITTSBURG. TIME ESTIMATED FROM RADAR. |
| Jul 24, 1:46 PM CDT | TSTM WND DMG | Keosauqua, IA | GUESSING AT LEAST 100 TREES DOWN IN KEOSAUQUA. TIME ESTIMATED FROM RADAR. |
| Jul 24, 1:46 PM CDT | TSTM WND DMG | Keosauqua, IA | IN CENTER OF TOWN TREES 2 FT IN DIAMETER SNAPPED, POWER OUT, AND DEBRIS EVERYWHERE. TIME ESTIMATED FROM RADAR. |
| Jul 24, 1:47 PM CDT | TSTM WND DMG | 2 Se Keosauqua, IA | TREES DOWN NEAR INTERSECTION OF ROUTE J40 AND HIGHWAY 1. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
441 WUUS53 KDVN 241804 SVRDVN IAC101-177-241900- /O.NEW.KDVN.SV.W.0101.150724T1804Z-150724T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 104 PM CDT FRI JUL 24 2015 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN BUREN COUNTY IN SOUTHEASTERN IOWA... WESTERN JEFFERSON COUNTY IN SOUTHEASTERN IOWA... * UNTIL 200 PM CDT * AT 103 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LIBERTYVILLE...OR NEAR FAIRFIELD...MOVING SOUTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... FAIRFIELD...KEOSAUQUA...BATAVIA...BIRMINGHAM...MILTON... BONAPARTE...LIBERTYVILLE...MAHARISHI VEDIC CITY...CANTRIL... BENTONSPORT/VERNON...LEANDO...ABINGDON...DOUDS...DOUDS/LEANDO... MOUNT STERLING...BROOKVILLE...LEBANON...KILBOURN...AUSTIN COUNTY PARK AND LACEY KEOSAUQUA STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE QUAD CITIES. && LAT...LON 4106 9218 4116 9199 4061 9174 4060 9218 TIME...MOT...LOC 1803Z 335DEG 24KT 4095 9205 HAIL...0.75IN WIND...60MPH $$ 05
4 follow-up statements
000 WWUS53 KDVN 241814 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 114 PM CDT FRI JUL 24 2015 IAC101-177-241900- /O.CON.KDVN.SV.W.0101.000000T0000Z-150724T1900Z/ VAN BUREN IA-JEFFERSON IA- 114 PM CDT FRI JUL 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR VAN BUREN AND WESTERN JEFFERSON COUNTIES... AT 113 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR FAIRFIELD TO NEAR DOUDS/LEANDO...MOVING SOUTH AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... FAIRFIELD...KEOSAUQUA...BATAVIA...BIRMINGHAM...MILTON...BONAPARTE... LIBERTYVILLE...MAHARISHI VEDIC CITY...CANTRIL...BENTONSPORT/VERNON... LEANDO...ABINGDON...DOUDS...DOUDS/LEANDO...MOUNT STERLING... BROOKVILLE...LEBANON...KILBOURN...AUSTIN COUNTY PARK AND LACEY KEOSAUQUA STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE QUAD CITIES. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4106 9218 4116 9199 4061 9174 4060 9218 TIME...MOT...LOC 1813Z 348DEG 21KT 4095 9195 4085 9216 HAIL...0.75IN WIND...60MPH $$ 05
330 WWUS53 KDVN 241829 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 129 PM CDT FRI JUL 24 2015 IAC101-177-241900- /O.CON.KDVN.SV.W.0101.000000T0000Z-150724T1900Z/ VAN BUREN IA-JEFFERSON IA- 129 PM CDT FRI JUL 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR VAN BUREN AND WESTERN JEFFERSON COUNTIES... AT 128 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR BIRMINGHAM TO NEAR LEANDO...MOVING SOUTH AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... FAIRFIELD...KEOSAUQUA...BIRMINGHAM...MILTON...BONAPARTE... LIBERTYVILLE...CANTRIL...LEANDO...BENTONSPORT/VERNON...DOUDS... DOUDS/LEANDO...MOUNT STERLING...COLLETT...MOUNT ZION...LEBANON... KEOSAUQUA AIRPORT...LAKE SUGEMA CAMPGROUND...SELMA...UTICA AND KILBOURN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE QUAD CITIES. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4095 9218 4101 9192 4061 9174 4060 9218 TIME...MOT...LOC 1828Z 350DEG 24KT 4090 9191 4079 9214 HAIL...<.75IN WIND...60MPH $$ 05
559 WWUS53 KDVN 241839 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 139 PM CDT FRI JUL 24 2015 IAC101-241848- /O.CAN.KDVN.SV.W.0101.000000T0000Z-150724T1900Z/ JEFFERSON IA- 139 PM CDT FRI JUL 24 2015 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JEFFERSON COUNTY IS CANCELLED... THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 4087 9218 4090 9187 4061 9174 4060 9218 TIME...MOT...LOC 1838Z 346DEG 28KT 4081 9192 4069 9215 $$ IAC177-241900- /O.CON.KDVN.SV.W.0101.000000T0000Z-150724T1900Z/ VAN BUREN IA- 139 PM CDT FRI JUL 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR VAN BUREN COUNTY... AT 138 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR BIRMINGHAM TO MILTON...MOVING SOUTH AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... KEOSAUQUA...BIRMINGHAM...MILTON...BONAPARTE...CANTRIL...LEANDO... BENTONSPORT/VERNON...DOUDS...DOUDS/LEANDO...MOUNT STERLING...MOUNT ZION...LEBANON...KEOSAUQUA AIRPORT...LAKE SUGEMA CAMPGROUND... SELMA...UTICA...KILBOURN...AUSTIN COUNTY PARK...LACEY KEOSAUQUA STATE PARK AND INDIAN LAKE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE QUAD CITIES. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4087 9218 4090 9187 4061 9174 4060 9218 TIME...MOT...LOC 1838Z 346DEG 28KT 4081 9192 4069 9215 HAIL...<.75IN WIND...60MPH $$ 05
993
WWUS53 KDVN 241859
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
159 PM CDT FRI JUL 24 2015
IAC177-241908-
/O.EXP.KDVN.SV.W.0101.000000T0000Z-150724T1900Z/
VAN BUREN IA-
159 PM CDT FRI JUL 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN COUNTY WILL EXPIRE
AT 200 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4087 9218 4090 9187 4061 9174 4060 9218
TIME...MOT...LOC 1856Z 335DEG 24KT 4081 9192 4069 9215
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:37 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 24, 12:37 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1237 PM CDT FRI JUL 24 2015 .UPDATE... ISSUED AT 921 AM CDT FRI JUL 24 2015 HAVE UPDATED THE FORECAST TO INCREASE POPS SIGNIFICANTLY THIS MORNING ACROSS THE HIGHWAY 20 CORRIDOR AND SOUTHWARD ALONG THE WESTERN COUNTY WARNING AREA BORDER. STRONGEST STORMS CONTINUE TO BACKBUILD IN N CENTRAL IA ALONG THE BETTER ELEVATED MOISTURE INFLOW TO THE WEST WITH SHORT TERM CONVECTIVE MODELS SUGGESTING THIS PROCESS MAY CONTINUE WITH STORMS PROGRESSING S-SE THROUGH THE MORNING WEST OF AN INDEPENDENCE TO WASHINGTON LINE ALONG THE MUCAPE AND ELEVATED MOISTURE GRADIENT. EAST OF THIS LINE... CLOUDS...RAIN AND A FEW LIGHTNING STRIKES APPEAR TO BE THE MAIN IMPACTS. && .SYNOPSIS... ISSUED AT 352 AM CDT FRI JUL 24 2015 SEVERAL LINES OF CONVECTION WAS OCCURRING ACROSS MN AS FAR SOUTH AS THE MN/IA BORDER NORTH OF ALGONA. MUCH OF THIS ACTIVITY WAS MOVING DUE EAST AND WAS LINED UP WITH THE MOIST AXIS WHERE PWAT'S WERE NEAR 2 INCHES...ALONG WITH THE STRONGEST LOW LEVEL MOISTURE TRANSPORT. 3 AM TEMPERATURES ACROSS THE DVN CWA WERE IN THE 60S WITH CIRRUS BLOWOFF FROM THE MN CONVECTION STREAMING SOUTHEAST INTO THE CWA. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 352 AM CDT FRI JUL 24 2015 FORECAST FOCUS ON WARM AND MORE HUMID CONDITIONS WITH A CHANCE OF THUNDERSTORMS. TODAY...A STRENGTHENING CAP AND CONVECTIVE TEMPERATURES OF 100 DEGREES WILL ESSENTIALLY SUPPRESS CONVECTION. OPERATIONAL MODELS ARE DRY TODAY EXCEPT FOR THE FAR NW CWA. THE HRRRX MESO MODEL TAKES THE MCS ALONG THE IA/MN BORDER SOUTHEAST INTO OUR FAR NW LATER THIS MORNING...BUT IN A DECAYING FASHION. AS OF NOW THE CONVECTION WAS MOVING MAINLY EAST SO WILL MONITOR RADAR TRENDS. I WILL HAVE SMALL POPS TODAY IN OUR FAR NW IN CASE THE HRRRX IS RIGHT. FORECAST SOUNDINGS INDICATE VERY LITTLE MIXING WITH WEAK WINDS SO THIS SHOULD KEEP TEMPERATURES IN CHECK...DESPITE 850 MB TEMPERATURES PUSHING TO 20+C. FOR NOW I WILL HAVE AFTERNOON HIGHS IN THE RANGE OF 85 TO 90. DEWPOINTS WILL GRADUALLY CREEP UP INTO THE UPPER 60S TO LOWER 70S THIS AFTERNOON...POSSIBLY MID 70S IN OUR FAR WEST. HEAT INDEX VALUES WILL PUSH INTO THE MID TO UPPER 90S IN THE FAR SW COUNTIES. TONIGHT...LOW CONFIDENCE IN CONVECTIVE TRENDS WITH THE ECMWF/CANADIAN-NH IS MAINLY DRY WHILE THE GFS/NAM IS WETTER. FORECAST SOUNDINGS INDICATE A DECENT CAP WITH THE MCS GENERATION TOOL SUGGESTING THE BETTER FORCING IS IN OUR FAR SW CWA. FOR NOW I WILL HAVE 30 TO 40 POPS AND HOPEFULLY THE MODELS WILL COME INTO BETTER AGREEMENT. NONETHELESS...THIS WILL BE A WARMER AND MUGGIER NIGHT COMPARED TO THE PAST SEVERAL NIGHTS. LOWS SHOULD BOTTOM OUT AT AROUND 70 AT MOST LOCATIONS. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 352 AM CDT FRI JUL 24 2015 SATURDAY...LOW PRESSURE TRACKING THROUGH WESTERN ONTARIO WILL DRAG A WEAK COLD FRONT INTO E IOWA/W ILLINOIS BY MIDDAY. ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS WILL LIKELY BE ASSOCIATED WITH THE FRONT BUT WIDESPREAD ACTIVITY IS NOT FORECAST. CONVECTIVE POTENTIAL...ENVIRONMENTAL SETUP SUGGESTS ISOLATED STRONG OR SEVERE STORMS ARE POSSIBLE BUT MESOSCALE DETAILS REMAIN UNCLEAR. INSTABILITY WILL BE MODERATE TO HIGH BUT SHEAR WILL BE LOW AND FORCING FOR ASCENT WILL BE WEAK. 850MB WINDS ARE FORECAST TO BE VERY LIGHT THROUGH THE DAY...WHICH FURTHER SUPPORTS THE ISOLATED STORM SCENARIO. THE NOCTURNAL LLJ DOES STRENGTHEN SATURDAY NIGHT AND COULD IGNITE A CONVECTIVE COMPLEX OVER SOUTH DAKOTA/NEBRASKA/W IOWA...POSSIBLY APPROACHING E IOWA/W ILLINOIS LATE AT NIGHT INTO SUNDAY MORNING. HIGH HEAT INDICES...LOW-LEVEL WAA WILL INCREASE 850MB TEMPS INTO THE LOWER TO MIDDLE 20S CELSIUS RANGE. DEWPOINTS WELL INTO THE 70S AND TEMPS IN THE UPPER 80S TO POSSIBLY LOWER 90S FAR SOUTH EQUATES TO SATURDAY AFTN HEAT INDICES PEAKING BETWEEN 95-105 F ON AVG. IT WILL FEEL VERY HUMID AND HEAT ADVISORIES WILL MOST LIKELY BE NECESSARY OVER ROUGHLY THE SOUTHERN TWO-THIRDS OF THE DVN CWA. SUNDAY...APPEARS THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST WILL OCCUR ON SUNDAY. HAVE 50-60 POPS ACROSS THE AREA...THE 60 POPS ARE FOCUSED OVER THE SOUTHERN TWO-THIRDS OF THE CWA. LOWERED TEMPS A FEW DEGREES BELOW CONSENSUS BECAUSE OF MORE WIDESPREAD CLOUD COVER FORECAST COMPARED TO SATURDAY...HIGHS ARE FORECAST TO BE IN THE LOWER TO MIDDLE 80S FOR MOST OF THE CWA. CONVECTIVE POTENTIAL...SYNOPTICS ARE WEAK BUT MODELS ARE SHOWING A SUBTLE SHORTWAVE TROUGH/VORTICITY MAX EMERGING FROM THE CENTRAL PLAINS THEN TRACKING INTO MN/IA/WI/IL BY THE MORNING...POSSIBLY LINGERING INTO THE EVENING. A SLIGHTLY MORE ORGANIZED 850MB HEIGHT GRADIENT WILL LEAD TO A STEADIER 850MB FLOW/WAA AND A QUASI- STATIONARY SFC FRONT MAY STILL BE DRAPED FROM NW TO SE THROUGH E IOWA/W ILLINOIS BOTH OF WHICH WOULD PROVIDE SOME ADDITIONAL FORCING FOR ASCENT. LATEST SPC OUTLOOK FOR SEVERE STORMS IS A MARGINAL RISK FOR SEVERE STORMS. HOWEVER...THE BALANCE OF SHEAR/INSTABILITY MAY WARRANT AN UPGRADE OF THIS OUTLOOK IN FUTURE UPDATES...SOMETHING TO MONITOR TODAY/TONIGHT. MONDAY...FORECAST HIGHS ARE IN THE MID 80S/UPPER 80S. CHANCES FOR SHOWERS/STORMS ARE ONLY BETWEEN 20-30 PERCENT...MOST AREAS WILL LIKELY REMAIN DRY THROUGH THE DAY. TUESDAY...UNSEASONABLY STRONG UPPER LOW DEVELOPING ACROSS SASKATCHEWAN/MANITOBA/ONTARIO WOULD PULL VERY WARM AIR ALOFT OVER THE MIDWEST...SETTING UP ANOTHER DAY OF HIGH HEAT INDICES. BOTH THE GFS/ECMWF HAVE 1000-500MB THICKNESSES ABOVE 582 DAM. WEDNESDAY AND THURSDAY...QUIET PERIOD AS HIGHS FALL INTO THE LOWER TO MIDDLE 80S AND DEWPOINTS DROP INTO THE 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1237 PM CDT FRI JUL 24 2015 CLUSTER OF THUNDERSTORMS DROPPING SOUTH THROUGH EAST CENTRAL IA WILL MOVE OUT OF CID AND DBQ EARLY AFTERNOON...AFFECTING MLI AND BRL WITH WEAKER SHOWERS AND ISOLATED THUNDERSTORMS AROUND MID AFTERNOON. OTHERWISE...LIGHT WIND FIELDS WILL EXIST WITH VFR CONDITIONS. THERE IS A LOW POTENTIAL FOR ADDITIONAL THUNDERSTORMS TONIGHT THROUGH SATURDAY MORNING AS A WEAK SURFACE FRONT MOVES THROUGH...BUT WITH A HIGH LEVEL OF UNCERTAINTY AND EXPECTED LOW COVERAGE...THESE ARE NOT MENTIONED IN THE FORECASTS. INCREASING LOW LEVEL MOISTURE WILL LIKELY LEAD TO AT LEAST MVFR FOG INCLUDED AT ALL SITES FOR THE OVERNIGHT PERIOD. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...SHEETS SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...UTTECH AVIATION...SHEETS
Hazardous weather outlook, Jul 24, 9:38 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 938 AM CDT FRI JUL 24 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-251445- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 938 AM CDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF THE OUTLOOK AREA THIS MORNING INTO EARLY AFTERNOON. THERE IS A LOW POTENTIAL THAT SOME STORMS MAY PRODUCE DAMAGING WIND AND LARGE HAIL...MAINLY WEST OF A LINE FROM DYERSVILLE...SOUTHWEST THROUGH CEDAR RAPIDS IOWA TO MEMPHIS MISSOURI...WHERE THE STORM PREDICTION CENTER HAS A SLIGHT RISK. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND OVERNIGHT ACROSS THE ENTIRE OUTLOOK AREA. THE POTENTIAL FOR SEVERE STORMS APPEARS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA BUT WIDESPREAD ACTIVITY IS NOT FORECAST. ISOLATED SEVERE STORMS ARE POSSIBLE. HEAT INDICES ARE FORECAST TO PEAK BETWEEN 95 AND 105 DEGREES. SUNDAY...SCATTERED THUNDERSTORMS ARE EXPECTED. A FEW SEVERE STORMS ARE POSSIBLE. MONDAY AND TUESDAY...MAINLY SLIGHT CHANCES FOR THUNDERSTORMS. HEAT INDICES MAY EXCEED 100 DEGREES OVER PARTS OF THE OUTLOOK AREA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SHEETS
In the hours before
Special weather statement, Jul 24, 12:40 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1240 PM CDT FRI JUL 24 2015
IAC101-107-177-241845-
VAN BUREN-KEOKUK-JEFFERSON-
1240 PM CDT FRI JUL 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JEFFERSON AND VAN
BUREN COUNTIES THROUGH 145 PM CDT...
AT 1239 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHLAND TO 6 MILES SOUTH OF HEDRICK...AND MOVING
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...KEOSAUQUA...RICHLAND...BATAVIA...BIRMINGHAM...MILTON...
BONAPARTE...LIBERTYVILLE...STOCKPORT...MAHARISHI VEDIC CITY...
CANTRIL...PACKWOOD...BENTONSPORT/VERNON...LEANDO...ABINGDON...
DOUDS...DOUDS/LEANDO...OLLIE...MOUNT STERLING AND BROOKVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4132 9199 4061 9174 4060 9218 4116 9218
4116 9227
TIME...MOT...LOC 1739Z 335DEG 24KT 4121 9203 4108 9227
05The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:40 PM CDT | Special Weather Statement | DVN | Jefferson, Van Buren | 65 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.